Expanding convex immersed closed plane curves

Lin, Tai-Chia; Poon, Chi-Cheung; Tsai, Dong-Ho
February 2009
Calculus of Variations & Partial Differential Equations;Feb2009, Vol. 34 Issue 2, p153
Academic Journal
We study the evolution driven by curvature of a given convex immersed closed plane curve. We show that it will converge to a self-similar solution eventually. This self-similar solution may or may not contain singularities. In case it does, we also have estimate on the curvature blow-up rate.


Related Articles

  • Curvature estimates for the Ricci flow II. Rugang Ye // Calculus of Variations & Partial Differential Equations;Apr2008, Vol. 31 Issue 4, p439 

    In this paper we present several curvature estimates and convergence results for solutions of the Ricci flow, including the volume normalized Ricci flow and the normalized Kähler-Ricci flow. The curvature estimates depend on smallness of certain local space-time integrals of the norm of the...

  • Singularities of the envelope of curves tangent to a semi-cubic cusp. Capitanio, G. // Journal of Mathematical Sciences;Apr2005, Vol. 126 Issue 4, p1243 

    We study the envelope of one-parameter families of smooth curves tangent to a curve having a semi-cubic cusp such that the radius of curvature at the tangency point vanishes when this point approaches the cusp. We show that, in general, the closure of the envelope has two semi-cubic cusps at the...

  • Lightlike surfaces of spacelike curves in de Sitter 3-space. Fusho, Takesi; Izumiya, Shyuichi // Journal of Geometry;2008, Vol. 88 Issue 1/2, p19 

    The Lorentzian space form with the positive curvature is called de Sitter space which is an important subject in the theory of relativity. In this paper we consider spacelike curves in de Sitter 3-space. We define the notion of lightlike surfaces of spacelike curves in de Sitter 3-space. We...

  • On singularity theorems and curvature growth. Szabados, L. B. // Journal of Mathematical Physics;Jan1987, Vol. 28 Issue 1, p142 

    It is shown that the proofs of a series of classical singularity theorems of general relativity can be modified such that these theorems also state the maximality of the incomplete nonspacelike geodesics. Since along maximal incomplete nonspacelike geodesics with affine parameter u certain parts...

  • Curvature conditions for the occurrence of a class of spacetime singularities. Rudnicki, Wieslaw; Zieba, Pawel // Journal of Mathematical Physics;Jun99, Vol. 40 Issue 6, p3084 

    Proves a theorem that establishes some relations between the inextendibility condition and the rate of growth of the Ricci curvature along incomplete null geodesics. Attempt to show that the inextendibility condition may hold for a much more general class of singularities than only those of the...

  • A Favard-type problem for 3d convex bodies. Campi, Stefano; Gronchi, Paolo // Bulletin of the London Mathematical Society;Aug2008, Vol. 40 Issue 4, p604 

    A theorem due to Favard states that among all plane sets of given area and perimeter, the symmetric lens has maximum circumradius. This paper deals with the higher-dimensional problem of finding the convex body in ℝ3 of given volume and mean width with the largest possible diameter. It is...

  • Crofton formulas and convexity condition for secantoptics. Mozgawa, Witold; Skrzypiec, Magdalena // Bulletin of the Belgian Mathematical Society - Simon Stevin;Aug2009, Vol. 16 Issue 3, p435 

    The aim of this paper is to study some properties of secantoptics, defined in [8]. We show that any evolutoid of a given oval C is a hedgehog and that any secantoptic of an oval C, is an isoptic of a pair of required evolutoids. We prove some Crofton-type formulas for secantoptics and give a...

  • Boundary Measures for Geometric Inference. Chazal, Fr�d�ric; Cohen-Steiner, David; M�rigot, Quentin // Foundations of Computational Mathematics;Apr2010, Vol. 10 Issue 2, p221 

    We study the boundary measures of compact subsets of the d-dimensional Euclidean space, which are closely related to Federer�s curvature measures. We show that they can be computed efficiently for point clouds and suggest that these measures can be used for geometric inference. The main...

  • Lightlike hypersurfaces along spacelike submanifolds in anti-de Sitter space. Shyuichi Izumiya // Journal of Mathematical Physics;2015, Vol. 56 Issue 11, p1 

    Anti-de Sitter space is the Lorentzian space form with negative curvature. In this paper, we consider lightlike hypersurfaces along spacelike submanifolds in antide Sitter space with general codimension. In particular, we investigate the singularities of lightlike hypersurfaces as an application...


Read the Article


Sign out of this library

Other Topics